Ronald Reagan Presidential Library Digital Library Collections

This is a PDF of a folder from our textual collections.

Collection: Coordination Office, NSC: Records, 1983-1989

Folder Title: 157. To Geneva (11/16/1985-11/21/1985) File 1 (8)

Box: RAC Box 10

To see more digitized collections visit: https://reaganlibrary.gov/archives/digital-library

To see all Ronald Reagan Presidential Library inventories visit: https://reaganlibrary.gov/document-collection

Contact a reference archivist at: reagan.library@nara.gov

Citation Guidelines: https://reaganlibrary.gov/citing

National Archives Catalogue: https://catalog.archives.gov/

WITHDRAWAL SHEET

Ronald Reagan Library

DOCUMENT NO. AND TYPE	SUBJECT/TITLE	DATE	RESTRICTION
1. schedule	3rd draft of schedule for Geneva Summit. (8 pp.)	9/20/85	P1
2. paper	Objectives, Settings Geneva Summit. (2 pp.)	n.d.	P1
3. memo (90955)	From Executive Secretary, DOS to Robert McFarlane. (1 p.)	9/20/85	P1
4. schedule	2nd draft of schedule for Geneva Summit. (8 pp.)	9/19/85	P1
5. agenda	Matlock Agenda. (1 p.)	9/19/85	P1
6. list	Geneva Interagency Group Tasks Pending 19 Sep 85. (1 p.)	9/19/85	P1
7. schedule	schedule for Geneva Summit. (8 pp.)	n.d.	P1
8. memo	From Mark Parris to White House Geneva Coordinating Group re Need to Coordinate Joint Speaking Engagements. (1 p.)	9/16/85	P1
COLLECTION:	Coordination Office, NSC: Records		*6
FILE FOLDER:	Coordination Office, 145C. Recolds		rs
, itt i otbeit.	157 To Geneva (11/16-21/85) File 1 (8) [Box 90538]		11/6/95

RESTRICTION CODES

Presidential Records Act - [44 U.S.C. 2204(a)]

- P-1 National security classified information I(a)(1) of the PRAJ.
- P-2 Relating to appointment to Federal office [(a)(2) of the PRA].
- P-3 Release would violate a Federal statute [(a)(3) of the PRA].
- P-4 Release would disclose trade secrets or confidential commercial or financial information [(a)(4) of the PRA].
- P-5 Release would disclose confidential advice between the President and his advisors, or between such advisors ((a)(5) of the PRA.
- P-6 Release would constitute a clearly unwarranted invasion of personal privacy [(a)(6) of the PRA].
- C. Closed in accordance with restrictions contained in donor's deed of gift.

Freedom of Information Act - [5 U.S.C. 552(b)]

- F-1 National security classified information [(b)(1) of the FOIA].
- F-2 Release could disclose internal personnel rules and practices of an agency [(b)(2) of the FOIA].
- F-3 Release would violate a Federal statute [(b)(3) of the FOIA].
- F-4 Release would disclose trade secrets or confidential commercial or financial information [(b)(4) of the FOIA].
- F-6 Release would constitute a clearly unwarranted invasion of personal privacy [(B)(6) of the FOIA]
- F-7 Release would disclose information compiled for law enforcement purposes [(b)(7) of the FOIA].
- F-8 Release would disclose information concerning the regulation of financial institutions [(b)(8) of the FOIA].
- F-9 Release would disclose geological or geophysical information concerning wells [(b)(9) of the FOIA].

UNCLASSIFIED UPON REMOVAL OF CLASHIFED ENCLOSURES

RECEIVED 21 SEP 85 10

TO

MCFARLANE

FROM PLATT, N

DOCDATE 20 SEP 85

KEYWORDS .	. USSR		AP			PALMER,			
SUBJECT:	SOVIET RESPONSE	ON GENEVA	SCHEDULING	G / PA	LMER MTG	W/ SOK	DLOV		
ACTION:	PREPARE MEMO FO	OR MCFARLANE	DUE:	23 SE	P 85 STAT	us s	FILES	sii	
	FOR ACTION MATLOCK	MILLER	FOR CONC	CURREN	CE		FOR IN		
COMMENTS									
RLF#		LOG			NSCIFID		(C /)

DISPATCH W/ATTCH FILE (C)

ACTION OFFICER (S) ASSIGNED ACTION REQUIRED DUE COPIES TO

RONALD W. REAGAN LIBRARY

THIS FORM MARKS THE FILE LOCATION OF ITEM NUMBER WITHDRAWAL SHEET AT THE FRONT OF THIS FOLDER.	3	_ LISTED ON THE

NATIONAL SECURITY COUNCIL

UNCLASS	SIFIED	WITH	
SECRET	SENSI	TIVE	ATTACHMENTS

September 20, 1985

ACTION

MEMORANDUM FOR WILLIAM F. MARTIN

FROM:

JOHNATHAN S. MILLER

SUBJECT:

Background Papers for Geneva Oversight Meeting

Attached at Tab I please find a co-authored memorandum from you and David Chew to RCM and Don Regan attaching a binder containing a series of papers that we have assembled for review prior to Monday's 3:30 p.m. meeting in the Roosevelt Room.

RECOMMENDATION

That you and David Chew sign the memorandum at Tab I.

Annrowe	Disapprove	
Approve	Disapprove	

Attachment

Tab I

DTR/RCM Memo w/ Binder w/Background Papers

UNCLASSIFIED WITH
SECRET/SENSITIVE ATTACHMENTS

THE WHITE HOUSE

WASHINGTON

7504

UNCLASSIFIED WITH SECRET/SENSITIVE ATTACHMENTS

MEMORANDUM FOR DONALD T. REGAN

ROBERT C. McFARLANE

FROM:

DAVID L. CHEW

WILLIAM F. MARTIN

SUBJECT:

Background Papers for Geneva Oversight Meeting

Monday, September 23 -- 3:30 p.m.

Roosevelt Room

Attached please find a binder containing a series of papers that we have assembled for your review prior to the Monday meeting that you will chair re Geneva Oversight.

Attachment: Binder

UNLCASSIFIED WITH SECRET/SENSITIVE ATTACHMENTS

RONALD W. REAGAN LIBRARY				
	1.1			
THIS FORM MARKS THE FILE LOCATION OF ITEM NUMBER	7	LISTED ON THE		
WITHDRAWAL SHEET AT THE FRONT OF THIS FOLDER.				
		•		
•				
•				
	•			

RONALD W. REAGAN LIBRARY			
THIS FORM MARKS THE FILE LOCATION OF ITEM NUMBER/	LISTED ON THE		
WITHDRAWAL SHEET AT THE FRONT OF THIS FOLDER.			
*			
·			
,			

REGAN-MCFARLANE BRIEFING MEMORANDUM

I	SCOPE PAPER
II	GENEVA AGENDA
III	ACTIVITIES OF THE PRESIDENT AND KEY POLICY ADVISORS
IV	PUBLIC DIPLOMACY
V	ALLIED CONSULTATION PLAN
VI	PREPARATIONS/TASKINGS
VII	CALENDAR

RONALD W. REAGAN LIBRARY

RONALD W. REAGAN LIDITARI	
THIS FORM MARKS THE FILE LOCATION OF ITEM NUMBER	LISTED ON THE
WITHDRAWAL SHEET AT THE FRONT OF THIS FOLDER.	
	ž.
	£
•	
	75
•	

REGAN/McFARLANE GENEVA OVERSIGHT MEETING Monday, September 23, 1985

Monday, September 23, 1985 3:30 p.m. Roosevelt Room

PARTICIPANTS

Patrick Buchanan

David L. Chew

Thomas Dawson

William Henkel

William F. Martin

Jack F. Matlock

Johnathan S. Miller

James G. Rosebush -- in California

Larry M. Speakes

Thomas thous

NATIONAL SECURITY COUNCIL

September 24, 1985

NOTE FOR:

WILLIAM HENKEL

SUBJECT:

Pre-Advance Trips to Geneva

Bill,

I am swamped with preparations for the UN, the First Ladies Drug Conference, and other matters -- and per Bill Martin's suggestion, I do not plan to go on the September 29 pre-advance trip. As much as I enjoy your company, I am sure you will agree that my presence (while highly desirable) is not a necessity.

I do, however, plan to accompany you on the October 11 trip -- if you and Bill Martin agree that it would be valuable.

Your thoughts would be appreciated.

JOHNATHAN S. MILLER

cc: William F. Martin

AGENDA

19 Sep 85

Report on Preparations in Geneva.

Report on Vice President's meeting with Arbatov

Review Public Affairs Strategy

Review Taskings:

Review Themes Paper

Review Status of Consultations with Allies

Discuss upcoming requirements, assign new taskings

OF QUESTED WON REMOVAL FU

RONALD W. REAGAN LIBRARY

THIS FORM MARKS THE FILE LOWITHDRAWAL SHEET AT THE FROM		5-6	LISTED ON THE
	•	e de la constant de l	

RONALD W. REAGAN LIBRARY

RUNALD W. REAGAN LIBRARI				
THIS FORM MARKS THE FILE LOCATION OF ITEM NUMBER	7	LISTED ON THE		
WITHDRAWAL SHEET AT THE FRONT OF THIS FOLDER.				

MR. Miller

DRAFT

THE TRIP OF THE PRESIDENT

TO

GENEVA, SWITZERLAND

NOVEMBER 16 - NOVEMBER 21, 1985

SATURDAY, NOVEMBER 16, 1985

DRAFT One

8:25 a.m. THE PRESIDENT and Mrs. Reagan proceed to Marine One for boarding.

OPEN PRESS COVERAGE

8:30 a.m. MARINE ONE departs The South Lawn en route Andrews Air Force Base.

Flight Time: 10 mins.

8:40 a.m. MARINE ONE arrives Andrews Air Force Base.

OPEN PRESS COVERAGE CLOSED ARRIVAL/DEPARTURE

THE PRESIDENT and Mrs. Reagan deplane and proceed to Air Force One for boarding.

8:45 <u>a.m.</u> AIR FORCE ONE departs Andrews Air Force Base en route Geneva, Switzerland.

Flight Time: 7 hrs. 40 mins. Time Change: + 6 hrs. Food Service: TBD

10:25 p.m. AIR FORCE ONE arrives Cointrin Airport, Geneva, (4:25 p.m.) Switzerland.

OPEN PRESS COVERAGE

Brief Informal Arrival Ceremony (TBD)

10:30 p.m. THE PRESIDENT and Mrs. Reagan depart Cointrin Airport en route Maison de Saussure.

Drive Time: 15 mins.

10:45 p.m. THE PRESIDENT and Mrs. Reagan arrive Maison de Saussure and proceed to Suite.

OFFICIAL PHOTOGRAPHER ONLY

REMAIN OVERNIGHT: MAISON DE SUASSURE GENEVA, SWITZERLAND

DECLASSIFED

E.O. 12356, Sec. 3.4(b)

White House Guidelines, Feb. 24, 1983

EY _____, NARA, Date 8/3//95

SUNDAY, NOVEMBER 17, 1985

DRAFT

morning

Private Breakfast.

WASHINGTON WORK/PRIVATE TIME

POSSIBLE EVENT:

- Visit to Fleur d 'Eau for orientation and possible briefings.
- 2) Horseback Riding.
- 3) Church Service

REMAIN OVERNIGHT: MAISON DE SAUSSURE GENEVA, SWITZERLAND

MONDAY, NOVEMBER 18, 1985

morning Private Breakfast.

12:00 - 1130 Briching Working Lunch

1:50 p.m. THE PRESIDENT and Mrs. Reagan proceed to motorcade for boarding.

1:55 p.m. THE PRESIDENT and Mrs. Reagan depart Maison de Suassure en route Le Reposoir.

Drive Time: 5 mins.

2:00 p.m.* THE PRESIDENT and Mrs. Reagan arrive Le Reposoir.

Met By:

President Kurt Furgler, President
of Switzerland
Mrs. Kurt Furgler
Foreign Minister Pierre Aubert, Foreign
Minister of Switzerland
Ambassador Johannes Manz, Chief of
Protocol of Switzerland

PRESS POOL COVERAGE

THE PRESIDENT and Mrs. Reagan, accompanied by President and Mrs. Furgler and escorted by Ambassador Manz, proceed through Le Reposoir to outside terrace.

* Subject to confirmation (GOS/USSR).

DRAFT

MONDAY, NOVEMBER 18, 1985

THE PRESIDENT and Mrs. Reagan, accompanied by President and Mrs. Furgler and escorted by Ambassador Manz, arrive base of steps on outside terrace and remain standing.

PRESS POOL COVERAGE

National Anthem of the United States

National Anthem of Switzerland

THE PRESIDENT is invited by the Commander of the Troops to inspect the troops.

THE PRESIDENT, accompanied by President Furgler and escorted by his Military Aide, inspects the troops.

PRESS POOL COVERAGE

2:10 p.m. THE PRESIDENT, accompanied by President Furgler, proceeds inside to Green Room for Bilateral Meeting with President Furgler.

NOTE: Mrs. Reagan proceeds inside for tea with Mrs. Furgler.

2:15 p.m. Bilateral Meeting with President Furgler begins.

PRESS POOL COVERAGE (beginning only)

2:55 p.m. Bilateral Meeting concludes.

THE PRESIDENT, joined by Mrs. Reagan and escorted by President Furgler, proceeds to motorcade for boarding.

3:00 p.m. THE PRESIDENT and Mrs. Reagan depart Le Reposoir en route Maison de Saussure.

Drive Time: 5 mins.

3:05 p.m. THE PRESIDENT and Mrs. Reagan arrive Maison de Saussure and proceed inside to Suite.

OFFICIAL PHOTOGRAPHER ONLY

WASHINGTON WORK/PRIVATE TIME

POSSIBLE EVENT:

1) University of Geneva Address to students from the University of Geneva and the Geneva Institute of International Studies and reception with students.

MONDAY, NOVEMBER 18, 1985

MAISON DE SAUSSURE REMAIN OVERNIGHT:

GENEVA, SWITZERLAND



TUESDAY, NOVEMBER 19, 1985

morning Private Breakfast.

> Briefing at residence. 9:10 a.m.

Briefing concludes. 9:40 a.m.

THE PRESIDENT proceeds to motorcade for boarding. 9:45 a.m.

THE PRESIDENT departs Maison de Saussure en route 9:50 a.m. Fleur d' Eau.

Drive Time: 5 mins.

9:55 a.m.* THE PRESIDENT arrives Fleur d' Eau and proceeds to Petite Salon for tete-a-tete with General Secretary Gorbachev.

PRESS POOL COVERAGE

NOTE: US meeting participants will be escorted to Salle a Manger for coffee.

10:00 a.m. Tete-a-tete begins.

> NOTE: Consecutive interpretation. Photo Opportunity TBD.

10:15 a.m. Tete-a-tete concludes.

THE PRESIDENT, accompanied by General Secretary Gorbachev, proceeds to Living Room for Plenary Meeting.

THE PRESIDENT, accompanied by General Secretary Gorbachev, arrives Living Room.

10:20 a.m. Photo Opportunity begins.

10:30 a.m. Photo Opportunity concludes.

Plenary Meeting begins.

NOTE: Simultaneous interpretaion.

* Subject to confirmation (USSR).

U.S. Participants

DRAFT

THE PRESIDENT
Secretary Shultz
D. Regan
R. McFarlane
Secretary's Designee
Ambassador Hartman
Ambassadot Matlock (notetaker)
Interpreter

12:15 p.m. Plenary Meeting concludes.

THE PRESIDENT proceeds to motorcade for boarding.

12:20 p.m. THE PRESIDENT departs Fleur d' Eau en route Maison de Saussure.

Drive Time: 5 mins.

12:25 p.m. THE PRESIDENT arrives Maison de Saussure and proceeds inside.

OFFICIAL PHOTOGRAPHER ONLY

THE PRESIDENT proceeds to Pometta Residence.

THE PRESIDENT arrives Pometta Residence and proceeds to Dining Room for Working Lunch.

12:35 p.m. Working Lunch begins.

1:15 p.m. Working Lunch concludes.

THE PRESIDENT proceeds to Maison de Saussure.

1:20 p.m. THE PRESIDENT arrives Maison de Saussure and proceeds to Suite.

WASHINGTON WORK/PRIVATE TIME (55 mins.)

- 2:15 p.m. THE PRESIDENT proceeds to motorcade for boarding.
- 2:20 p.m. THE PRESIDENT departs Maison de Saussure en route Fleur d' Eau.

Drive Time: 5 mins.

* Subject to confirmation (USSR).

TUESDAY, NOVEMBER 19, 1985

2:25 p.m.* THE PRESIDENT arrives Fleur d' Eau and proceeds to Living Room for Plenary Meeting.

PRESS POOL COVERAGE

2:30 p.m. Plenary Meeting begins.

NOTE: Simultaneous interpretation.

U.S. Participants

THE PRESIDENT
Secretary Shultz
D. Regan
R. McFarlane
Secretary's Designee
Ambassador Hartman
Ambassadot Matlock (notetaker)
Interpreter

4:30 p.m. Plenary Meeting concludes.

NOTE: Possible walk.

THE PRESIDENT proceeds to motorcade for boarding.

4:35 p.m. THE PRESIDENT departs Fleur d' Eau en route Maison de Saussure.

Drive Time: 5 mins.

4:40 p.m. THE PRESIDENT arrives Maison de Saussure and proceeds to Suite.

OFFICIAL PHOTOGRAPHER ONLY

WASHINGTON WORK/PRIVATE TIME (3 hrs. 5 mins.)

- 7:45 p.m. THE PRESIDENT and Mrs. Reagan proceed to motorcade for boarding.
- 7:50 p.m. THE PRESIDENT and Mrs. Reagan depart Maison de Saussure en route Soviet Mission.

Drive Time: 10 mins.

8:00 p.m.* THE PRESIDENT and Mrs. Reagan arrive Soviet Mission Villa (?) and proceed inside for private dinner.

Met by:

General Secretary and Mrs. Gorbachev

* Subject to confirmation (USSR).

SECRET/SENSITIVE

09/19/85 1:00 p.m.

DRAFT

PRESS POOL COVERAGE

Private dinner begins.

PRESS POOL COVERAGE
(at mutually agreeable time TBD)

10:00 p.m. Private dinner concludes.

THE PRESIDENT and Mrs. Reagan bid farewell to General Secretary and Mrs. Gorbachev and proceed to motorcade for boarding.

10:05 p.m. THE PRESIDENT and Mrs. Reagan depart Soviet Mission en route Maison de Saussure.

Drive Time: 10 mins.

10:15 p.m. THE PRESIDENT and Mrs. Reagan arrive Maison de Saussure and proceed to Suite.

REMAIN OVERNIGHT: MAISON DE SAUSSURE GENEVA, SWITZERLAND

WEDNESDAY, NOVEMBER 20, 1985

morning Private Breakfast.

9:10 a.m. Briefing at residence.

9:40 a.m. Briefing concludes.

THE PRESIDENT proceeds to motorcade for boarding.

9:45 a.m. THE PRESIDENT departs Maison de Saussure en route Soviet Mission.

Drive Time: 10 mins.

9:55 a.m.* THE PRESIDENT arrives Soviet Mission proceeds to Meeting Room for Plenary Meeting.

PRESS POOL COVERAGE

NOTE: US meeting participants will be escorted to for coffee.

*NOTE: Possible tete-a-tete prior to Plenary Meeting.

* Subject to confirmation (USSR).

- 7 -

WEDNESDAY, NOVEMBER 20, 1985

10:00 a.m. Photo Opportunity begins.

10:10 a.m. Photo Opportunity concludes.

DRAFT

Plenary Meeting begins.

NOTE: Simultaneous interpretation.

U.S. Participants

THE PRESIDENT
Secretary Shultz
D. Regan
R. McFarlane
Secretary's Designee
Ambassador Hartman
Ambassadot Matlock (notetaker)
Interpreter

12:15 p.m. Plenary Meeting concludes.

THE PRESIDENT proceeds to motorcade for boarding.

12:20 p.m. THE PRESIDENT departs Soviet Mission en route Maison de Saussure.

Drive Time: 10 mins.

12:30 p.m. THE PRESIDENT arrives Maison de Saussure and proceeds inside.

OFFICIAL PHOTOGRAPHER ONLY

THE PRESIDENT proceeds to Pometta Residence.

THE PRESIDENT arrives Pometta Residence and proceeds to Dining Room for Working Lunch.

12:40 p.m. Working Lunch begins.

1:20 p.m. Working Lunch concludes.

THE PRESIDENT proceeds to Maison de Saussure.

1:25 p.m. THE PRESIDENT arrives Maison de Saussure and proceeds to Suite.

WASHINGTON WORK/PRIVATE TIME (45 mins.)

2:10 p.m. THE PRESIDENT proceeds to motorcade for boarding.

WEDNESDAY, NOVEMBER 20, 1985



2:15 p.m. THE PRESIDENT departs Maison de Saussure en route Soviet Mission.

Drive Time: 10 mins.

2:25 p.m.* THE PRESIDENT arrives Soviet Mission proceeds to Meeting Room for Plenary Meeting.

PRESS POOL COVERAGE

2:30 p.m. Plenary Meeting begins.

NOTE: Simultaneous interpretation.

U.S. Participants

THE PRESIDENT
Secretary Shultz
D. Regan
R. McFarlane
Secretary's Designee
Ambassador Hartman
Ambassadot Matlock (notetaker)
Interpreter

4:30 p.m. Plenary Meeting concludes.

THE PRESIDENT proceeds to motorcade for boarding.

4:35 p.m. THE PRESIDENT departs Soviet Mission route Maison de Saussure.

Drive Time: 10 mins.

4:45 p.m. THE PRESIDENT arrives Maison de Saussure and proceeds to Suite.

OFFICIAL PHOTOGRAPHER ONLY

WASHINGTON WORK/PRIVATE TIME (2 hrs. 35 mins.)

- 7:20 p.m. THE PRESIDENT and Mrs. Reagan proceed to motorcade for boarding.
- 7:25 p.m. THE PRESIDENT and Mrs. Reagan depart Maison de Saussure en route La Gondole.

Drive Time: 5 mins.

* Subject to confirmation (USSR).



7:30 p.m.* THE PRESIDENT and Mrs. Reagan arrive La Gondole for reception hosted by Swiss Government.

Met by:

Presdent Kurt Furgler Mrs. Kurt Furgler Guy Fontanet, Vice President, Geneva State Council Representative of the City of Geneva

PRESS POOL COVERAGE (outside only)

Possible photo opportunity of principals.

- THE PRESIDENT and Mrs. Reagan proceed to motorcade for 8:20 p.m. boarding.
- THE PRESIDENT and Mrs. Reagan depart La Gondole en 8:25 p.m. route Maison de Saussure.

Drive Time: 5 mins.

THE PRESIDENT and Mrs. Reagan arrive Maison de 8:30 p.m. Saussure and proceed to Suite.

PRIVATE TIME (15 mins.)

THE PRESIDENT and Mrs. Reagan proceed to entrance of 8:45 p.m. Maison de Saussure and greet General Secretary and Mrs. Gorbachev.

PRESS POOL COVERAGE

THE PRESIDENT and Mrs. Reagan, accompanied by General Secretary and Mrs. Gorbachev, proceed inside for private dinner.

Dinner begins.

PRESS POOL COVERAGE (at mutually agreeable time TBD)

Private dinner concludes. 10:30 p.m.

* Subject to confirmation (GOS/USSR).

- 10 -

WEDNESDAY, NOVEMBER 20, 1985



THE PRESIDENT and Mrs. Reagan bid farewell to General Secretary and Mrs. Gorbachev and proceed to Suite.

REMAIN OVERNIGHT: MAISON DE SAUSSURE GENEVA, SWITZERLAND

THURSDAY, NOVEMBER 21, 1985

EVENTS TBD

12:00 p.m.* AIR FORCE ONE departs Geneva, Switzerland en route (T) Andrews Air Force Base.

Flight Time: 9 hrs. Time Change: - 6 hrs. Food Service: TBD

3:00 p.m.* AIR FORCE ONE arrives Andrews Air Force Base. EST

OPEN PRESS COVERAGE CLOSED ARRIVAL/DEPARTURE

THE PRESIDENT and Mrs. Reagan deplane and proceed to Marine One for boarding.

3:05 p.m.* MARINE ONE departs Andrews Air Force Base en route The White House.

Flight Time: 10 mins.

3:15 p.m.* MARINE ONE arrives The South Lawn.

OPEN PRESS COVERAGE

THE PRESIDENT and Mrs. Reagan deplane and proceed inside residence.

^{*} Denotes approximate time

T 4

RONALD W. REAGAN LIBRARY			
THIS FORM MARKS THE FILE LOCATION OF ITEM NUMBER	LISTED ON THE		
	•		